Jump to content

Photo

From Doxycycline To Accutane

doxycycline accutane

3 replies to this topic

#1 redhead rachel

redhead rachel

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 656
    Likes: 102
About Me
  • Gender:Female
  • Location:Maryland
  • Joined: 10-April 12

Posted 13 April 2012 - 08:08 AM

For the past three days, I've been taking doxycycline two times a day, as prescribed by my dermatologist. He prescribed this, as well as a sulfur topical treatment, until I start Accutane in one month. I have very mild/moderate acne, so my skin is pretty clear right now. (I guess the doxy and/or sulfur works quick!)

However, I've been reading the posts on here where people have said they had terrible breakouts after they stopped taking doxy. Had I seen these posts before, I never would have swallowed that first pill. Posted Image

Should I stop taking the doxy now or taper myself off before I start taking Accutane next month? Or would it be fine to stop doxy and jump right into the Accutane?
Accutane Log
Month 1: May - 40mg
Month 2: June - 40mg
Month 3: July - 40mg
Month 4: August - 40mg
Month 5: September - 40mg

#2 someonefromabove

someonefromabove

    straight ahead

  • Veteran Members
  • Posts & Likes
    Posts: 132
    Likes: 18
About Me
  • Gender:Female
  • Joined: 04-October 11

Posted 13 April 2012 - 03:04 PM

Hey! If doxy + sulfur is able to get your skin pretty clear, I don't think you should give Accutane to your body.

Can you think about posting a picture of your skin?

I just used Seabuckthorn Oil Soap for couple months, that's all. Gently eradicated my type of acne at its core.

Demodex Mites Treatment


#3 Kairasa

Kairasa

    Senior Member

  • Veteran Members
  • Posts & Likes
    Posts: 2,783
    Likes: 255
About Me
  • Gender:Female
  • Location:Austin, Texas
  • Joined: 25-February 07

Achievements

     

Posted 14 April 2012 - 05:28 PM

Hmm, that is a bit of a tough one. I would suggest tapering off the dosage before starting the Accutane, but to be honest, your skin will probably have an initial purging within the first month or two of Accutane anyways, so do whichever you feel comfortable in.

It is also best to keep in mind that each person has a unique, individual experience with every product, so while it is good to read up on experiences, don't assume the worst. I personally was on doxy for 18 months (I didn't have the best derm to put it lightly) and when I gradually tapered my dosage and took probiotics, I hardly had a breakout going off of it.

On ne voit bien qu'avec le coeur l'essentiel est invisible pour les yeux.


Poor Kairasa thinks she has a yen
For those clean-cut young Ivy League men.
Although they look cute
In their blazers and suits,
They can only get it up now and then.

"Bottom line is, even if you see 'em coming, you're not ready for the big moments. No one asks for their life to change, not really. But it does. So what are we, helpless? Puppets? No. The big moments are gonna come. You can't help that. It's what you do afterwards that counts. That's when you find out who you are."

#4 redhead rachel

redhead rachel

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 656
    Likes: 102
About Me
  • Gender:Female
  • Location:Maryland
  • Joined: 10-April 12

Posted 16 April 2012 - 07:54 AM

Hey! If doxy + sulfur is able to get your skin pretty clear, I don't think you should give Accutane to your body.

Can you think about posting a picture of your skin?


I think it's just going to depends how my skin is when I go back to my derm in a month. I don't expect the doxy and sulfur treatment to keep my skin clear though. Unfortunately, no pictures of my current skin right now.

Hmm, that is a bit of a tough one. I would suggest tapering off the dosage before starting the Accutane, but to be honest, your skin will probably have an initial purging within the first month or two of Accutane anyways, so do whichever you feel comfortable in.

It is also best to keep in mind that each person has a unique, individual experience with every product, so while it is good to read up on experiences, don't assume the worst. I personally was on doxy for 18 months (I didn't have the best derm to put it lightly) and when I gradually tapered my dosage and took probiotics, I hardly had a breakout going off of it.


All very true! And thanks for the advice! I'm definitely going to taper myself off the doxy and check with my derm and my pharmacy to make sure it's okay to take Accutane if this stuff is still in my system.
Accutane Log
Month 1: May - 40mg
Month 2: June - 40mg
Month 3: July - 40mg
Month 4: August - 40mg
Month 5: September - 40mg


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users